Excedrin is a migraine is a combination medication used to treat various forms of pain, including migraines. The substance features three kinds of drugs, including caffeine, aspirin, and acetaminophen. These different substances work together in unique ways to combat pain and discomfort. For instance, Acetaminophen is a fever reducing medication and pain reliever. Currently, scientists don't know exactly how it works, but they do know that it works mainly in the central nervous system, which is where your spinal cord and brain are. Acetaminophen increases the amount of pain you can reasonably tolerate within your body without feeling overwhelmed. Another medication in Excedrin is Aspirin, this is a well-known nonsteroidal anti-inflammatory drug which reduces inflammation and pain in various areas. Aspirin can also reduce the number of prostaglandins, the substances associated with pain, that the body produces. However, Aspirin works differently Caffeine isn't a pain-relieving substance, but it is a vasoconstrictor, which means that the blood vessels in your body get narrower. In Excedrin, caffeine reduces the blood vessels in your brain, and decreases the amount of blood that can flow through the brain at the same time, reducing headaches and migraines. Excedrin can also reduce the pain of headaches caused by caffeine withdrawal.
Excedrin is a form of pain-killing medication used to counter the discomfort felt during a migraine headache. This over-the-counter pain medication is designed to provide temporary relief by combining various ingredients, including aspirin, caffeine and acetaminophen
What is Excedrin?
Excedrin is a migraine is a combination medication used to treat various forms of pain, including migraines. The substance features three kinds of drugs, including caffeine, aspirin, and acetaminophen. These different substances work together in unique ways to combat pain and discomfort. For instance, Acetaminophen is a fever reducing medication and pain reliever. Currently, scientists don’t know exactly how it works, but they do know that it works mainly in the central nervous system, which is where your spinal cord and brain are. Acetaminophen increases the amount of pain you can reasonably tolerate within your body without feeling overwhelmed.
Another medication in Excedrin is Aspirin, this is a well-known nonsteroidal anti-inflammatory drug which reduces inflammation and pain in various areas. Aspirin can also reduce the number of prostaglandins, the substances associated with pain, that the body produces. However, Aspirin works differently
Caffeine isn’t a pain-relieving substance, but it is a vasoconstrictor, which means that the blood vessels in your body get narrower. In Excedrin, caffeine reduces the blood vessels in your brain, and decreases the amount of blood that can flow through the brain at the same time, reducing headaches and migraines. Excedrin can also reduce the pain of headaches caused by caffeine withdrawal.
When is Excedrin used?
Excedrin contains a combination of different drugs that can tackle migraines and other sources of pain. Usually, Excedrin is commonly intended for the management of migraine symptoms like headaches, general pain and nausea. It can also work to reduce the substances in the body that cause fever, pain and inflammation. Caffeine in Excedrin also helps to relax muscle contractions and lets blood vessels flow more evenly.
Excedrin is used to treat pain caused by a variety of different issues, including migraine headaches, tension headaches, muscle pain, arthritis, menstrual cramps, and many other issues. You can also use Excedrin to deal with things like congestion and toothache. Excedrin can also be used for a range of other purposes that may not be listed in this guide. If your doctor prescribes Excedrin to you then they will consider it to be the best treatment for your condition.
How do you use Excedrin?
Excedrin is often available as either a prescription drug or an over the counter medication. If you have been prescribed this medicine by your doctor, then he or she will provide you with guidance on how to use it properly. You will need to follow your doctor’s instructions carefully, even if they contradict what is said in the leaflet. If you receive Excedrin without a doctor’s instructions, then you can still follow the information provided within the drug leaflet when taking this medication. It is important to read through the patient leaflet carefully and avoid using more of this medication than recommend. Too much Excedrin can harm your liver, because of the presence of acetaminophen.
Excedrin is generally best taken with food or milk if you are worried about getting an upset stomach. If your doctor has prescribed this medication and you do not notice any improvement to your symptoms after seven days of taking it, then seek medical help. You should always contact a doctor if you have a fever that lasts longer than 3 days. This medication can cause different results in lab tests that involve sugar and glucose in the urine. If you are having lab tests done for any reason, then tell your doctor that you’re using Excedrin.
You may need to stop taking Excedrin for a short period of time if you are having surgery for any reason.
What dosages are available?
Excedrin Migraine is available in tablet or capsule format. This means that you will take your medication by mouth, often with a glass of water, or milk. Each of the caplets you get will contain 65 mg of caffeine, 250mg of aspirin and 250mg of acetaminophen. Adults over the age of 18 will generally take two caplets of Excedrin each day with a glass of water. The maximum dose is 2 tablets in a 24 hour period.
Talk with your child’s doctor before you consider giving them Excedrin. Children and teens younger than 18 years of age may be able to take Excedrin, but it is important to be cautious with the dosage provided. This product should never be given to a child under the age of 12. Do not give Excedrin to a teen who is recovering from a viral disease like the flu or chicken pox.
What are the side effects of Excedrin?
Each of the drugs contained within a standard dose of Excedrin can sometimes cause side effects. Some effects might start to wear off as your body gets more used to the medication. However, if you notice any symptoms that are particularly troublesome, or your side effects don’t begin to diminish by themselves, it’s important to contact your doctor. If you have any severe side effects, you should also contact the medical professional closest to you as soon as possible.
The most common side effects of Excedrin are caused by its caffeine contents. If you do not respond well to caffeine, then you might feel nervous or irritable when taking these tablets. Some patients also report a rapid heartbeat or trouble sleeping. More serious side effects of Excedrin will be caused by the aspirin and acetaminophen within it, these side effects can include red, itchy blisters, trouble breathing and rashes that are typically caused by an allergic reaction to your medication. Other issues might include bleeding in the stomach, which leads to symptoms like black or tarry stools, vomiting blood, upset stomach and other issues with your abdomen. Contact a doctor if you notice these or any other symptoms.
When shouldn't you use Excedrin?
Excedrin is safe for most people but may need to be used carefully in some cases. Some people will have to avoid using Excedrin completely, particularly if they don’t respond well to the ingredients in Excedrin. You will need to tell your doctor if you’re allergic to aspirin, acetaminophen, or even caffeine. If you have certain conditions, such as liver disease, heartburn, stomach ulcers, high blood pressure, kidney disease, or asthma, talk to your doctor about whether Excedrin is safe for you. You may not be able to take Excedrin if you have thyroid disease.
Excedrin is not suitable for anyone who has liver damage, as Acetaminophen can cause worse liver damage. You can also increase your chances of liver problems if you take more than the recommended dose and drink alcohol regularly. Aspirin can also cause issues like severe stomach bleeding. You will be more likely to fall victim to those side effects if you are older than 60 years of age.
Older people will not be prescribed Excedrin, and it’s not a good idea to take this medication if you’re also using a medication like methyl prednisone to thin the blood. You should also avoid taking this medication if you drink more than 3 alcoholic drinks per day on a regular basis or have a history of stomach ulcers. Make sure that you check with your doctor if you’re thinking about using Excedrin when pregnant or trying to get pregnant. You will not be able to take this medication at all during pregnancy as it may harm your baby. Excedrin contains aspirin, which can be dangerous to a baby’s heart when taken during the third trimester.
Does Excedrin interact with any other medications?
Excedrin and other medications that contain similar ingredients may interact negatively with other medications that you are currently taking. It is important to tell your doctor or pharmacist about any additional medications that you are taking alongside Excedrin, including over the counter medications and drugs on prescription. You may also need to tell your doctor about things like herbal supplements and vitamins.
Excedrin can react poorly to certain medications including blood thinners like warfarin. Nonsteroidal anti-inflammatory drugs are also problematic with Excedrin, as are drugs for gout treatment and antiseizure drugs. Avoid taking Excedrin with medicines that are used for the treatment of blood clots, and antacids that may stop them from breaking down properly within your stomach. You may not be able to take Excedrin with certain antidepressants like venlafaxine and sertraline, or psychiatric drugs like selegiline and furazolidone. Herbal medications like gingko, garlic and ginger can cause Excedrin to work differently in your body, this is why it’s crucial to speak to your doctor about the supplements that you’re taking as well as other medications.
Where can you buy Excedrin?
Excedrin is available to purchase from any online or offline pharmacy with a registered pharmaceutical license. It’s important to ensure that this drug is appropriate to take in your condition before you buy it.
Can you get Excedrin without a prescription?
Excedrin is available without prescription from some locations, but it is worth seeking advice with your doctor before you buy this drug. If you try to take Excedrin without speaking to your doctor first, you could risk negative interactions with other drugs and side effects.
Drugs.com, Excedrin Side Effects, [Accessed 27th of June 2019] Available at: https://www.drugs.com/sfx/excedrin-side-effects.html
Sanjai Sinhai, MD, Last updated 2019, Drugs.com, Excedrin, [Accessed 27th of June 2019] Available at: https://www.drugs.com/excedrin.html
WebMD, Online, 2018, online, Excedrin Extra Strength, [Accessed 27th of June 2019] Available at: https://www.webmd.com/drugs/2/drug-145038/excedrin-extra-strength-oral/details